Alert archive / New Mexico / Flash Flood Warnings in 2015

Flash Flood Warning 60, NWS Albuquerque, NM

September 22, 2015Chaves County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Sep 22, 2015, 4:55 PM MDT for Chaves County, New Mexico. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2015, 4:55 PM MDT (22:55 UTC)
Expired
Sep 22, 2015, 7:00 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 150 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 5:37 PM MDTFLASH FLOODRoswell, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.9 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2015-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2015-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WGUS55 KABQ 222255
FFWABQ
NMC005-230100-
/O.NEW.KABQ.FF.W.0060.150922T2255Z-150923T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
455 PM MDT TUE SEP 22 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CHAVES COUNTY IN SOUTHEASTERN NEW MEXICO...

* UNTIL 700 PM MDT
    
* AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  THUNDERSTORMS PRODUCING TORRENTIAL RAIN ACROSS THE ROSWELL AREA. 
  FLASH FLOODING OF STREETS...SMALL STREAMS AND ARROYOS IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  ROSWELL...BITTER LAKE WILDLIFE REFUGE...ROSWELL CORRECTIONAL
  FACILITY AND MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS.

&&

LAT...LON 3311 10456 3333 10468 3346 10467 3359 10451
      3353 10437 3317 10439

$$

43
1 follow-up statement
844 
WGUS75 KABQ 230052
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
652 PM MDT TUE SEP 22 2015

NMC005-230101-
/O.EXP.KABQ.FF.W.0060.000000T0000Z-150923T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAVES-
652 PM MDT TUE SEP 22 2015

...THE FLASH FLOOD WARNING FOR CENTRAL CHAVES COUNTY WILL EXPIRE AT
700 PM MDT...

THE HEAVY RAIN HAS ENDED AND FLOODING IS NO LONGER EXPECTED TO POSE 
A THREAT.

LAT...LON 3311 10456 3333 10468 3346 10467 3359 10451
      3353 10437 3317 10439

$$

43

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 3:26 PM MDT, 1 hour 29 minutes earlier.

Area forecast discussion, Sep 22, 3:26 PM MDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
326 PM MDT TUE SEP 22 2015

.SYNOPSIS...
A MOIST AIR MASS REMAINS OVER MUCH OF THE LAND OF ENCHANTMENT AND
SURROUNDING AREAS WITH THE REMNANTS OF A PACIFIC LOW PRESSURE
SYSTEM APPROACHING THE FOUR CORNERS REGION. AFTER SOME WIDESPREAD
BATCHES OF LIGHT TO MODERATE RAIN YESTERDAY AND OVERNIGHT...NEW
BATCHES OF SHOWERS AND THUNDERSTORMS ARE DEVELOPING AS THE
ATMOSPHERE DESTABILIZES EARLY THIS AFTERNOON. INTO WEDNESDAY THE
REMNANTS OF THE LOW PRESSURE SYSTEM WILL TRANSITION INTO NORTHERN
NEW MEXICO WITH BOTH THE NORTHERN AND EASTERN TIERS OF THE STATE
BEING FAVORED FOR PRECIPITATION. THE FOCUS FOR PRECIPITATION WILL
THEN SHIFT TO THE CENTRAL MOUNTAIN CHAIN AND AREAS EAST ON
THURSDAY. TEMPERATURES WILL SLOWLY RISE JUST ABOVE AVERAGE BY THIS
TIME. DRIER AND WARMER CONDITIONS ARE FORECAST FRIDAY AND INTO THE
WEEKEND.

&&

.DISCUSSION...

DESPITE THE DRY SLOT IN THE MID TO UPPER LEVELS OF THE
ATMOSPHERE THAT WAS INDICATED BY WATER VAPOR IMAGERY THIS
MORNING...A RELATIVELY MOIST AIR MASS REMAINS OVER MUCH OF
NM...PARTICULARLY THE SOUTHEASTERN HALF OF THE STATE. A SPEED MAX
ALOFT IS PRECEDING THE REMNANTS OF THE EASTERN PACIFIC LOW THAT
HAS NOW PUSHED INTO THE FOUR CORNERS REGION. IT WAS TRICKY THIS
MORNING...TRYING TO DETERMINE HOW MUCH COVERAGE OF STORMS WOULD
DEVELOP BENEATH THE APPARENT DRY SLOT AND WITHIN THE VICINITY OF
THE NOSE OF THE SPEED MAX ALOFT. ENOUGH CLEARING AND
DESTABILIZATION HAS YIELDED SCATTERED COVERAGE ROLLING OFF OF THE
WESTERN HIGHLANDS AND INTO THE RIO GRANDE WITH SOME STRONG STORMS
TAKING SHAPE AMIDST THE STRONGER KINEMATIC FIELDS AND WIDESPREAD
30-40 KT OF 0-6 KM BULK SHEAR. THIS ACTIVITY WILL CONTINUE TO
SPREAD NORTHEASTWARD INTO THE EVENING WITH A SECONDARY FOCUS IN
THE EAST CENTRAL PLAINS WHERE BEST UPPER LEVEL DIVERGENCE SHOULD
BE JUXTAPOSED. THUS...THIS EVENING'S POP FORECAST REFLECTS
SCATTERED 30 PERCENT IN THE SOUTHWESTERN CORNER OF THE FORECAST
AREA...RISING TO 70-80 PERCENT LIKELY CATEGORY IN THE NORTH
CENTRAL TO NORTHEASTERN ZONES. ACTIVITY WILL LIKELY CARRY ON INTO
THE EARLY MORNING HOURS WEDNESDAY. HAVE INTRODUCED FOG TO THE
WEATHER ELEMENTS FOR LATE TONIGHT INTO EARLY WEDNESDAY
MORNING...BUT IT IS DIFFICULT TO PINPOINT EXACT LOCATIONS. AREAS
WITH HIGHEST SOIL MOISTURE CONTENT WILL LIKELY BE THE MOST
PROBABLE TO OBSERVE FOG AS WIDESPREAD RH OF BETTER THAN 98 PERCENT
IS EXPECTED.

FOR WEDNESDAY THE REMNANTS OF THE PACIFIC LOW WILL TRANSLATE INTO
NORTH CENTRAL NM AS A WEAK OPEN WAVE...BUT SUFFICIENT
DYNAMICS...MOISTURE...AND INSTABILITY ARE STILL EXPECTED TO OFFER
A DECENT CROP OF STORMS. BEST INGREDIENTS LOOK TO HIT THE NORTHERN
AND EASTERN TIERS OF NM WEDNESDAY...AND A FEW FORECAST MODELS
INDICATE SOME TYPE OF MESOSCALE CONVECTIVE CLUSTER IMPACTING THE
NORTHEASTERN CORNER OF THE STATE WITH FAIRLY HIGH AND CONCENTRATED
QPF. POPS WERE RAISED TO REFLECT THIS...BUT OVERALL THE INHERITED
TREND HAS NOT BEEN ALTERED. TEMPERATURES WEDNESDAY AFTERNOON WILL
BE ABLE TO CLIMB A COUPLE TO A FEW DEGREES ABOVE TODAY'S HIGHS.

THE REMNANTS OF THE AFOREMENTIONED LOW WILL SLOWLY BEGIN TO LOSE
DEFINITION INTO THURSDAY AFTERNOON AS THE FEATURE INCHES INTO
EASTERN NM. HIGHEST BOUNDARY LAYER TO MID LEVEL MOISTURE WILL REST
OVER THE EASTERN HALF OF NM...AND INTERESTINGLY THE SURFACE FLOW
IS SHOWN TO QUICKLY TURN EASTERLY ON A SYNOPTIC SCALE. THIS WILL
PROVIDE SOME UPSLOPE TO AID THE PRESENT MOISTURE AND ANY
INSTABILITY. POPS WERE RAISED SLIGHTLY...MAINLY DUE TO ADVERTISED
PWATS OF 1.1 TO 1.25 OVER MAJORITY OF EASTERN HALF OF NM.
TEMPERATURES WILL RISE ANOTHER COUPLE DEGREES THURSDAY AFTERNOON.

SUBSTANTIAL DRYING IS THEN ANTICIPATED INTO FRIDAY AND THE
UPCOMING WEEKEND AS THE FORMER LOW IS LOST IN IT'S TRANSLATION
SOUTHWARD. PWATS WILL REDUCE TO LESS THAN A HALF INCH IN NORTHERN
ZONES OF NM AND TOWARD 0.75 INCH IN SOUTHERN ZONES...ULTIMATELY
INHIBITING STORM POTENTIAL. THROUGH THIS TIME HIGH PRESSURE WILL
BE ESTABLISHED OVER THE BAJA WITH AN EXTENSION NORTHEASTWARD INTO
NM...PRECLUDING ANY MOISTURE INTRUSIONS INTO OUR FORECAST AREA.
INTO NEXT WEEK LARGE DIFFERENCES EMERGE BETWEEN THE GFS AND
EUROPEAN MODELS. THE GFS CONTINUES TO BE MORE BULLISH WITH ITS
TRANSITION TO A MORE AUTUMN-LIKE PATTERN WITH STRONGER WESTERLIES
DIPPING INTO NM...WHILE THE EUROPEAN MODEL RETAINS HIGH PRESSURE
OVER NM...DEFLECTING WESTERLY FLOW NORTH OF THE STATE.

52

&&

.FIRE WEATHER...
THE WETTING EVENT CONTINUES WITH A ROUND OF SHOWERS AND
THUNDERSTORMS ON THE UPTREND AFTER LAST NIGHT'S ROUND OF
WIDESPREAD SOAKING RAINS. AN ANOMALOUSLY HIGH PWAT ATMOSPHERE TO
CONTINUE THROUGH WEDNESDAY AS AN UPPER LOW APPROACHES FROM OVER
ARIZONA. HUMIDITY WILL REMAIN HIGH...WITH EXCELLENT RECOVERY
OVERNIGHT. ANOTHER ROUND OF SHOWERS AND STORMS FORECAST
WEDNESDAY...WITH GOOD CHANCES FOR WETTING RAIN NORTHERN MOUNTAINS
AND EASTERN PLAINS. A BIT OF A WARMING/DRYING TREND
THURSDAY...WITH THE BEST CHANCES FOR STORMS AND WETTING RAIN ALONG
THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT EASTERN
HIGHLANDS THANKS TO A RELATIVELY WEAK BACKDOOR PUSH.

A BUILDING RIDGE OVER THE REGION WILL BE THE DOMINANT WEATHER
FEATURE FROM FRIDAY THROUGH THE WEEKEND...WITH TEMPERATURES TRENDING
ABOVE NORMAL AND CHANCES FOR WETTING RAIN ALMOST COMPLETELY REMOVED
FROM THE FORECAST. SIGNIFICANT DIFFERENCES BETWEEN THE GFS AND ECMWF
CONTINUE WITH THE 12Z RUNS AND ARE LEADING TO LOWER FORECASTER
CONFIDENCE FOR EARLY NEXT WEEK. EITHER WAY...LOOKS LIKE A DRY
START TO NEXT WEEK.

11

&&

.AVIATION...
18Z TAF CYCLE

CONDITIONS IMPROVING RAPIDLY TO MVFR AND FORECAST TO BE ALL VFR
BY MID AFTERNOON. SHOWERS AND STORMS WILL BE IN THE VICINITY OF
AREA TERMINALS THIS AFTERNOON AND EVENING...WITH THE HIGHEST
IMPACT PROBABILITIES AT KGUP...KAEG...KSAF...KTCC AND KROW.
DETERIORATION IS FORECAST OVERNIGHT...WITH MOSTLY MVFR CONDITIONS
FORECAST. IFR CONDITIONS POSSIBLE...BUT NOT CURRENT IN THE TAFS AT
KSAF...KLVS...KTCC AND KROW. LOW CLOUDS AND FOG ARE FORECAST IN
THE VICINITY OF KABQ/KAEG EARLY WEDNESDAY MORNING...BUT
FORECASTER CONFIDENCE TOO LOW TO FORECAST LIMITATIONS AT THIS
TIME. EXPECT MOUNTAIN OBSCURATIONS OFF-AND-ON THROUGH THE TAF
PERIOD.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  51  80  51  87 /  50  20   5   5
DULCE...........................  44  70  41  81 /  70  60  20  10
CUBA............................  46  72  45  77 /  60  50  10  10
GALLUP..........................  46  76  44  82 /  40  20   5   5
EL MORRO........................  42  71  40  77 /  30  20   5  10
GRANTS..........................  44  75  43  80 /  30  30   5   5
QUEMADO.........................  47  74  45  79 /  30  10   5  10
GLENWOOD........................  51  78  53  80 /  30   5  10  10
CHAMA...........................  41  67  39  74 /  70  70  30  10
LOS ALAMOS......................  53  73  52  77 /  50  60  30  10
PECOS...........................  49  70  49  75 /  70  40  20  30
CERRO/QUESTA....................  47  71  45  75 /  70  60  20  20
RED RIVER.......................  43  60  41  65 /  70  60  40  20
ANGEL FIRE......................  41  69  38  68 /  60  60  40  30
TAOS............................  47  73  45  78 /  60  50  20  20
MORA............................  48  71  46  71 /  60  50  40  30
ESPANOLA........................  49  78  47  83 /  50  40  20  10
SANTA FE........................  52  74  51  78 /  50  30  20  20
SANTA FE AIRPORT................  52  76  51  81 /  40  30  10  20
ALBUQUERQUE FOOTHILLS...........  55  76  57  82 /  40  20  10   5
ALBUQUERQUE HEIGHTS.............  58  78  60  84 /  30  20  10   5
ALBUQUERQUE VALLEY..............  52  80  54  86 /  30  20  10   5
ALBUQUERQUE WEST MESA...........  54  80  55  85 /  30  20  10   5
LOS LUNAS.......................  54  82  54  87 /  30  20  10   5
RIO RANCHO......................  56  79  56  85 /  30  20  10   5
SOCORRO.........................  57  83  56  86 /  30  30  10   5
SANDIA PARK/CEDAR CREST.........  53  75  54  80 /  50  20  10  10
TIJERAS.........................  54  77  54  82 /  50  20  10  10
MORIARTY/ESTANCIA...............  47  77  46  80 /  50  20  20  30
CLINES CORNERS..................  51  73  50  75 /  60  40  20  40
GRAN QUIVIRA....................  53  76  52  79 /  40  30  20  20
CARRIZOZO.......................  57  78  54  81 /  50  40  30  30
RUIDOSO.........................  52  71  51  72 /  50  60  40  40
CAPULIN.........................  51  76  50  77 /  70  50  50  20
RATON...........................  52  78  52  81 /  60  60  40  20
SPRINGER........................  54  80  50  82 /  60  60  40  20
LAS VEGAS.......................  52  75  48  77 /  60  50  40  40
CLAYTON.........................  59  80  56  80 /  70  50  60  10
ROY.............................  56  77  52  78 /  70  60  50  20
CONCHAS.........................  61  84  59  83 /  60  60  50  30
SANTA ROSA......................  60  82  57  83 /  60  50  40  30
TUCUMCARI.......................  63  85  59  83 /  60  60  60  30
CLOVIS..........................  61  81  59  79 /  50  50  40  20
PORTALES........................  62  81  58  80 /  40  50  40  20
FORT SUMNER.....................  61  82  59  82 /  50  60  40  30
ROSWELL.........................  65  85  61  86 /  40  50  40  30
PICACHO.........................  59  79  56  81 /  50  70  40  30
ELK.............................  57  74  54  74 /  50  60  40  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

52
Hazardous weather outlook, Sep 22, 4:02 AM MDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
402 AM MDT TUE SEP 22 2015

NMZ501>540-231200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
402 AM MDT TUE SEP 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND RAINFALL MAY BE HEAVY AT TIMES. NUISANCE FLOODING WILL BE
POSSIBLE...ESPECIALLY IN AREAS THAT RECEIVED GOOD RAINFALL AMOUNTS
OVERNIGHT. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND
GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE ON WEDNESDAY MAINLY ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN. A FEW STRONG STORMS ARE
POSSIBLE AS WELL AS LOCALLY HEAVY RAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT
STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING
THE HASHTAG N M W X.

34

In the hours before

Special weather statement, Sep 22, 1:46 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
146 PM MDT TUE SEP 22 2015

NMZ507-519-222015-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-
146 PM MDT TUE SEP 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BERNALILLO COUNTY UNTIL
215 PM MDT...

AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF SOUTH VALLEY...OR 19 MILES
NORTHWEST OF LOS LUNAS...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TOHAJIILEE.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 130 AND 146.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3491 10710 3511 10715 3520 10690 3491 10678
TIME...MOT...LOC 1945Z 255DEG 24KT 3499 10699

CA
Special weather statement, Sep 22, 2:37 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
237 PM MDT TUE SEP 22 2015

NMZ519-222100-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
237 PM MDT TUE SEP 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BERNALILLO COUNTY
UNTIL 300 PM MDT...

AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN ALBUQUERQUE...MOVING EAST AT
25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBUQUERQUE...LOS RANCHOS DE ALBUQUERQUE...SANDIA HEIGHTS...TAYLOR
RANCH...RIO GRANDE NATURE CENTER...NORTH VALLEY...SOUTH VALLEY AND
CARNUEL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 157 AND 169.
 INTERSTATE 25 BETWEEN MILE MARKERS 221 AND 233.

OTHER LOCATIONS AFFECTED INCLUDE RIO GRANDE NATURE CENTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3520 10649 3516 10647 3511 10649 3510 10648
      3507 10648 3507 10646 3502 10646 3502 10669
      3516 10672 3521 10650
TIME...MOT...LOC 2037Z 253DEG 16KT 3510 10662

CA
Special weather statement, Sep 22, 2:39 PM MDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
239 PM MDT TUE SEP 22 2015

NMZ519-222115-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
239 PM MDT TUE SEP 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BERNALILLO AND
NORTHWESTERN VALENCIA COUNTIES UNTIL 315 PM MDT...

AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF LOS LUNAS...MOVING NORTHEAST AT
20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
BERNALILLO AND NORTHWESTERN VALENCIA COUNTIES.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3497 10686 3474 10685 3475 10707 3477 10707
      3478 10706 3478 10708 3486 10709 3488 10709
TIME...MOT...LOC 2039Z 245DEG 17KT 3483 10703

CA
Special weather statement, Sep 22, 3:32 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
332 PM MDT TUE SEP 22 2015

NMZ537-538-222215-
CHAVES COUNTY PLAINS-DE BACA COUNTY-
332 PM MDT TUE SEP 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DE BACA AND NORTH
CENTRAL CHAVES COUNTIES UNTIL 415 PM MDT...

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF MESA...OR 34 MILES NORTH OF
ROSWELL...MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MESA.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 135 AND 153.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3376 10480 3395 10484 3408 10435 3373 10423
TIME...MOT...LOC 2132Z 256DEG 31KT 3386 10465

CA
Local storm report, Sep 22, 3:42 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 PM MDT TUE SEP 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     2 W ALBUQUERQUE         35.12N 106.66W
09/22/2015                   BERNALILLO         NM   TWITTER FEED

            CLAREMONT AND GRACELAND

&&

EVENT NUMBER ABQ1502395

CML

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 1:46 PM MDTSpecial Weather StatementABQBernalillo29 min
Sep 22, 2:37 PM MDTSpecial Weather StatementABQBernalillo23 min
Sep 22, 2:39 PM MDTSpecial Weather StatementABQValencia36 min
Sep 22, 3:28 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval3 hr
Sep 22, 3:32 PM MDTSpecial Weather StatementABQDe Baca43 min
Sep 22, 5:48 PM MDTSpecial Weather StatementABQQuay42 min

Nearby

Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.